Using non-stochastic terms to advantage in kernal-based estimation of integrated squared density derivatives

Jones, M. C. and Sheather, S. J. (1991). Using non-stochastic terms to advantage in kernal-based estimation of integrated squared density derivatives. Statistics and Probability Letters, 11(6) pp. 511–514.

DOI: https://doi.org/10.1016/0167-7152(91)90116-9

Abstract

Improved kernel-based estimates of integrated squared density derivatives are obtained by reinstating non-stochastic terms that have previously been omitted, and using the bandwidth to (approximately) cancel these positive quantities with the leading smoothing bias terms which are negative. Such estimators have exhibited great practical merit in the context of data-based selection of the bandwidth in kernel density estimation, a motivating application of this work discussed elsewhere.

Viewing alternatives

Metrics

Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions

Item Actions

Export

About

Recommendations